New transition curve joining two straight lines


Baykal O., Tari E. , COSKUN Z., SAHIN M.

JOURNAL OF TRANSPORTATION ENGINEERING-ASCE, vol.123, no.5, pp.337-345, 1997 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 123 Issue: 5
  • Publication Date: 1997
  • Doi Number: 10.1061/(asce)0733-947x(1997)123:5(337)
  • Title of Journal : JOURNAL OF TRANSPORTATION ENGINEERING-ASCE
  • Page Numbers: pp.337-345

Abstract

In this paper, a new transition curve to be used in the design of the horizontal geometry of routes has been examined. This curve joins two straight lines with a single element. It is an alternative curve to the well-known classical transition curve, which is formed by spiral curve-circular are spiral curve. In order to compare the suggested transition curve with the classical transition curve in terms of the vehicle-road dynamics, the curvature and superelevation functions of both curves are derived, and funcions of the lateral change of acceleration of both curves are obtained and illustrated graphically for the seven selected motion models. The comparisons that take into account the discontinuities in the form of jumps in the graphics of the lateral change of acceleration have shown that the new transition curve is superior to the classical transition curve for all seven motion models.